Doctor insights on:
Piriton And Colds And Flu
I'm having bad flu and its making my body a bit heaty. Can I take paracetemol plus piriton and cetrizine at the same time before I go to sleep?
No: You should not take both piriton and cetrizine during the same day. These are both antihistamines. It is okay for you to take paracetemol and either piriton or cetrizine. If you need additional comfort for body aches, it is okay to take ibuprofen along with the paracetemol and one of the antihistamines. ...Read more
I have had flu and sinusitis symptoms for 2 wks. Have taken clarithromycin 500, cough syrup & piriton for 1 wk. Any advice?
After my flu vaccine, I have this terrible flu and I took a flu pills called chlorpheniramine. Does that cause any side effect? Or any bad effect?
Probably not flu: If you're in the U.S., it's probably not flu. Flu vaccine can't give the flu, and there's very little flu in the U.S. Right now. Flu shots are given during cold season, so it's common to get a cold after you get the flu shot, just by coincidence. Chlorpheniramine is a an antihistamine used to treat allergies. It won't do much for a cold or a flu, other than to make you sleepy. Try a decongestant. ...Read more
Cold-Yucky Flu-awful: Colds are caused by rhinoviruses that like the nose. You're sick, but not real sick. Not much fever, lots of nasal goop. Antibiotics don't help a cold. Flu is the influenza virus. You're fine then you have a chill. Your temp goes way up. You ache all over and cough your head off. Treatment may help if you start early. Get a flu shot this year. ...Read more
The FLU: If you have the flu hydrate well w water, herbal teas, soup or juice. Drink sufficiently to have pale to light yellow urine. You can use pain relievers like tylenol (acetaminophen) or nsaid’s. Rest a lot! In some situations antiviral medications (tamiflu, relenza, flumadine) may be prescribed within the first couple of days of symptoms to hasten healing or they can be used after flu exposure to prevent illness. ...Read more
FLU: If you have the Flu hydrate well w water, herbal teas, soup or juice. Drink sufficiently to have pale to light yellow urine. You can use pain relievers like Tylenol (acetaminophen) or NSAID’s. Rest A LOT! In some situations antiviral medications (Tamiflu, Relenza, Flumadine) may be prescribed within the first couple of days of symptoms to hasten healing or they can be used after flu exposure to prevent illness. ...Read more
Not usually: In general, the flu will cause you to feel more ill than a cold will. Flu sxs can include fever, chills, marked aching of muscles and joints ; significant fatigue (if these symptoms did occur with a common cold they would usually be less intense). Colds tend to lead to more nasal congestion than the flu. ...Read more
Screaming?: Patients with persistent hoarseness can be engaging in vocal abuse, have a mass, vocal cord paralysis among other problems. A laryngoscopy would help narrow the probable causes. In the meanwhile try and talk in a normal voice avoiding screaming or straining. ...Read more
Neither.: Famciclovir is used to treat herpes zoster (shingles; a rash that can occur in people who have had chickenpox in the past). It is also used to treat repeat outbreaks of herpes virus cold sores or fever blisters & genital herpes. It doesn't cure herpes infections and may not stop the spread of herpes virus to other people. ...Read more
Oscillococcinum: I agree with dr. Fowler's ideas. Also would like to add oscillococcinum, a homeopathic remedy. This is available at any health food store, and is best if taken when you first notice symptoms. Take a dose each 6 hours -- symptoms may be gone by the next morning, so don't take more unless needed. Http://www. Iss. It/publ/anna/2012/1/481105.pdf no conflict with other medications. ...Read more
Some overlap: Most people have frequent "colds" which are usually caused by rhinovirus, adenoviruses and others small viruses - the body usually confines these to the upper respiratory tract and usually fights them off in 2-5 days. Over 5-10 days the flu can spread down into the lungs, causes high fevers, muscle pain, joint pain and more rarely lead to severe pneumonia requiring ventilator support and death. ...Read more
Fever and vomiting:
Cold: sore throat, nasal congestion and drainage, and cough. Fevers may occur in children, but are uncommon in adults.
Flu: sore throat, fever, headache, muscle aches, soreness, congestion, and cough. Vomiting and diarrhea may also occur.
Both are caused by viruses and usually last for 3-7 days. ...Read more
No cure: There is no cure for the common cold or the flu. There are symptomatic medications that can help you deal with the symptoms but usually the virus just needs to run its course. For the flu there are flu vaccines that work to try to prevent the flu but they are not foolproof. There are also some medications that can be taken at the first sign of flu to shorten the course of it. Talk to your doctor. ...Read more
Real flu = influenza: Non-medical people commonly (and inaccurately) use the word 'flu' to describe feeling unwell with a virus. The viruses most people are talking about can make us feel quite miserable. But true influenza is a terrible illness that really knocks you around and can make you feel extremely unwell for days-weeks. Usually with very high fever, cough, sore throat, severe muscle aches and pains. ...Read more
Evaluation: The flu tends to come on quickly, have higher initial fever, but a pre-verbal kid will not be able to describe any muscle pains, etc. I will generally test any toddler that comes in with high (>103) temp during peaks in local flu activity, or if they have a known exposure. Colds have variable symptoms but rarely exceed 101.5 temp. ...Read more
Many available: Adults' over-the-counter medicines for colds are ok to use if one follows the labels' instructions, stays below maximum doses, and is not using more than one medicine of each type. Fever/pain reducers include tylenol (acetaminophen) or motrin/advil. Cough meds include Robitussin (some people use dm, some avoid it). Decongestants and antihistamines include claritin-d, zyrtec-d, Benadryl +/- phenylephrine, sudafed. ...Read more
Immune stress: Getting frequent colds is a sign of a weakened immune system. Having the flu can reduce immunity & you may be getting exposed while your resistance is down. Umcka is a good antiviral herb. Herbs like andrographis & astragalus can enhance immunity, as can a good multivitamin & probiotics. Adequate rest, stress reduction & a healthy diet will also help- esp. Avoid sweets as they suppress immunity! ...Read more
See below: Be well nourished, well hydrated and well rested. ...Read more
Different viruses: Colds are caused by the 99 or more varieties of rhinovirus; symptoms are sneezing, runny nose, sore throat, cough with mild fatigue/achiness & little or no fever, usually lasts a week & you can function. People use the "flu" loosely but actual influenza is a serious illness- you feel you've been hit by a truck, fever, exhaustion, achiness, sore throat, sneezing, cough, can't function. See comment:. ...Read more
Yes: Very bad luck but different strains are possible to get...Wow. ...Read more
Depends: Depends on what you mean by the words. A cold can be caused by many different kinds of viruses. Influenza which some call flu is a particular virus. Sometimes when people vomit others will say they have the flu. "catarrh" is a cultural word that means a runny nose that is usually associated with a cold. ...Read more
Maybe a strong: Immune system or maybe you haven't been directly exposed to the viruses that cause colds. ...Read more
- Talk to a doctor online
- Dimetapp cold and cough dosage chart
- Coricidin cough and cold active ingredients
- Equate nighttime cold and flu
- Mucinex 12 hour
- Hot and cold flashes in men
- Nyquil and advil pm
- Mucinex 24 hour
- Can abreva cause cold sores?
- Advil cold and sinus and nyquil
- Hot flashes then cold chills
- Can eryocin 500 plus tablets be taken for cold fever?
- Tablet montek-lc for cough and cold
- Dayquil and nasal
- Can you take robitussin 8 hours after advil cold and sinus?
- Mucinex and dayquil
- Can you take advil cold and flu and nyquil together?
- Piriton and zyrtec
- Sudafed and vicks nighttime cold and flu
- Night time cold liquicap medication
- Can i take theraflu night time and nyquil night time simultaneously i seem to be developing a cold?